Graft loss after kidney transplant

Q) After kidney transplant highest graft loss is seen in which condition?

a) Hemolytic uremic Syndrome

b) Ig A nephropathy

c) MPGN type 2

d) Systemic lupus

MRSA infection

Q) A 50-year-old male  with past history of MRSA presents to the emergency department 7 days after sigmoid colectomy with complaints of purulent drainage from his surgical incision 

Temp is 102 F

Vitals stable

Purulent drainage is easily expressed from the most inferior aspect of the incision.

Which of the following is the most appropriate management of this patient?

a) Open the incision, obtain a fluid culture, and start on an empiric course of IV Vancomycin and Piperacillin-Tazobactam

b) Open the incision, obtain a fluid culture and start on an empiric course of IV Vancomycin alone

c) Open the incision, obtain a fluid culture, and hold off on starting antimicrobial therapy until culture data returns

d) Discharge home on a 7-day course of oral Cephalexin

Gen Surgery Questions on Infection

Blunt colon injury

Q) 45 year old male with 24 hour  old blunt colon injury is explored and found to have limited spillage of contents. There is no other intra abdominal injury. Haemodynamically stable.  He has received three units of blood transfusion. Ideal management at surgery would be ?

a) Resection and Anastomosis

b) Resection anastomosis with loop ileostomy

c) Resection and Hartmanns

d) Ileostomy

INI GI Surgery

Sabiston page 422

Distributive Shock

Q) What is not seen in Distributive Shock?

a) High central venous pressure

b) High Cardiac output

c) High Base deficit

d) High Mixed Venous Saturation

MCQs on Shock and Body Response 

Ans a 

In Distributive shock Systemic vascular resistance and venous pressure are low ( because of vasodilation)

All other parameters are high

Distributive Shock Symptoms

Vasodilation

Warm peripheries

Hypotension

Causes of Distributive Shock are

  1. Anaphylaxis
  2. High spinal cord injury
  3. Septic shock
  4. Toxic Shock Syndrome
  5. The distributive shock from adrenal insufficiency occurs due to decreased alpha-1 receptor expression on arterioles secondary to cortisol deficiency, which results in vasodilation. This is seen in patients on chronic steroids that are stopped suddenly.